Steady creeping flow of an inelastic fluid past a rigid sphere

[img]
Preview
PDF
Language: English
176Kb
Title:Steady creeping flow of an inelastic fluid past a rigid sphere
Creators:
Sacheti, Nirmal C.; Department of Mathematics and Statistics, College of Science Sultan Qaboos University, P.O.Box 36, PC 123, Al Khod, Muscat, Sultanate of Oman
Chandran, Pallath; Department of Mathematics and Statistics, College of Science Sultan Qaboos University, P.O.Box 36, PC 123, Al Khod, Muscat, Sultanate of Oman
Journal or Publication Title:
Journal of Hydrology and Hydromechanics, 50, 4, pp. 285-299
Uncontrolled Keywords:Non-Newtonian Fluid, Reiner-Philippoff Fluid, Creeping Flow, Stream Function, Drag

Abstract

An analytical solution for the creeping flow of an inelastic fluid past a solid sphere has been obtained using an empirical 3-parameter fluid model. The governing equations of motion have been solved aproximately using a perturbation approach. Expressions have been obtained for the Stokes stream function and the drag experienced by the stationary sphere. It is shown that the drag for the non-Newtonian fluid is greater than the one predicted by the classical Stokes formula.

Official URL: http://147.213.145.2/vc/vc1.asp

Title:Steady creeping flow of an inelastic fluid past a rigid sphere
Translated title:Pomalé obtekanie pevnej gule neelastickou tekutinou
Creators:
Sacheti, Nirmal C.; Department of Mathematics and Statistics, College of Science Sultan Qaboos University, P.O.Box 36, PC 123, Al Khod, Muscat, Sultanate of Oman
Chandran, Pallath; Department of Mathematics and Statistics, College of Science Sultan Qaboos University, P.O.Box 36, PC 123, Al Khod, Muscat, Sultanate of Oman
Uncontrolled Keywords:Non-Newtonian Fluid, Reiner-Philippoff Fluid, Creeping Flow, Stream Function, Drag
Subjects:T Technology > TA Engineering (General). Civil engineering (General)
Divisions:Mathematics, Physics and Earth Sciences > Institute of Hydrodynamics > Journal of Hydrology and Hydromechanics
Journal or Publication Title:Journal of Hydrology and Hydromechanics
Volume:50
Number:4
Page Range:pp. 285-299
ISSN:0042-790X
Publisher:Institute of Hydrology of the Slovak Academy of Sciences and the Institute of Hydrodynamics of the Academy of Sciences of the Czech Republic
Related URLs:
URLURL Type
http://avi.lib.cas.cz/node/55Publisher
ID Code:6129
Item Type:Article
Deposited On:25 Jun 2010 17:50
Last Modified:25 Jun 2010 15:50

Citation

Sacheti, Nirmal C.; Chandran, Pallath (2002) Steady creeping flow of an inelastic fluid past a rigid sphere. Journal of Hydrology and Hydromechanics, 50 (4). pp. 285-299. ISSN 0042-790X

Repository Staff Only: item control page